Shots, Shots, Shots, Shots (LMFAO…the band, not actually laughing, anyone?)

So much has happened, and so little has happened, that it was hard to sit down and write anything at all about it. On one hand I know I won’t know for sure until the middle of July whether or not the Rituxan has done anything, but I know in my gut that it hasn’t. I don’t feel better, if anything, I’ve had more symptoms lately, minus the mouth sores. There’s a raging debate between my rheumatologist and neurologist (who keeps leaving the country due to his father’s illness then death) regarding whether my symptoms are Behcet’s related or not. They can go ahead and debate, I know my body, and I have a hard time believing, or accepting that I have something else going on in addition to the Behcet’s, that isn’t related to the Behcet’s. (What I mean is I doubt I have MS or ALS on top of Behcet’s, unless I’m captain of the bad luck train.)

Anyhow, I’ve had great days, and I’ve had days where I’m convinced I maybe one of the few people who die from the disease. It’s not melodramatic either. I have been so ill that I’ve thought, “Okay, well, it’s in my brain, and it’s killing me.” I have made plans to hit items on my bucket list, not because I think I’m dying for sure, but because my quality of life waxes and wanes, and I don’t want my moments of happiness to be dictate by spontaneity on good days. If I could still drive that would be easy enough, but without a license it’s hard to get up and drive a few hours away to go to Disney or whatever.

In a pathetic attempt to function I’ve decided to pursue pushing my doctors to give me steroid injections. I got one on Thursday, and felt GREAT…until last night, then today I was officially done. I’m taking methylprednisolone orally, but the dose is only 4mg, enough to give me wicked GI issues, but not enough to do anything positive for me. Yay.

My face is covered in itchy bumps, some ulcerate, some don’t, and the first steroid injection took away most of them, but then they came back yesterday. I’m going to LA on Wednesday to see a live show, with the guy, and I keep looking in the mirror wondering why anyone would want to be seen with me. My self-esteem is shot, and the high dosages of seizure drugs don’t help with the depression.

I have leg ulcers, too. Not too many, but a new one seems to crop up daily, sometimes a few show up, and I keep thinking this is it, the start of the recurrence. Sometimes I try and take a hopeful stance, the Behcet’s is just fighting against the monoclonal antibodies. In the end, nobody really knows.

The neurological symptoms came back yesterday. The headache was mild, till the nighttime. This morning it was miserable. I’ve looked into POTS (postural orthostatic tachycardia syndrome) and I fit the criteria to an almost perfect level. I don’t have issues with my blood pressure, but the rate issues are a constant aggravation. My headaches are positional as well. It wasn’t until 1:00pm that I could move from sitting to standing without having to immediately give up and sit back down, and it was hard to even get from lying down to sitting up when I first woke up. I’m dizzy, I’m having trouble keeping one eye open, and I’m even somewhat confused. The oddest symptom has been not always blinking in unison.You have no clue what it’s like to have one eye blink, and the other blink slightly later. It seems like it wouldn’t be that big of a deal, but it is bizarre and off putting. Trust me.

What’s bleeding?

  • Something in the lower GI, from the pain I’m thinking: colon, rectum, and (oh joy but most definitely) the anus
  • Something in my urinary tract
  • I have my period but it’s not like my period so it’s either coming from my bladder or my uterus decided to get in on the fun
  • Gums

So yeah, that’s all fun. I guess you could toss the brushing under bleeding but that’s a steroid side effect according to my PCM, so I suppose we should just stick in the corner, force it to play with itself.

Oh, and the fatigue. PLEASE lets not forget the horrible fatigue. The desire to sleep all day everyday, anywhere, and yet somehow I never can nap…

So nothing is better or worse, though maybe slightly worse because of the GI side effects from the steroids, and the whole, “My legs aren’t working,” thing. I have smoked a bit more pot lately to compensate for the nausea. Some doctors like to say that’s the reason I’m neurological symptoms. As if smoking enough pot so that you’re not still losing weight at an alarming rate is to blame for symptoms you’ve had longer than you’ve been in the weed game.

Advertisements
Shots, Shots, Shots, Shots (LMFAO…the band, not actually laughing, anyone?)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s